Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 134, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 19, 2007, 2:08 PM EDT for Dutchess County, New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 2:08 PM EDT (18:08 UTC)
- Expired
- Jul 19, 2007, 3:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Dutchess County, NY
The radar
The Albany radar (KENX), 95 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:38 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 19, 1:38 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 138 PM EDT THU JUL 19 2007 .SYNOPSIS... LOW PRESSURE WILL INTENSIFY OVER THE EASTERN GREAT LAKES THIS AFTERNOON. IT WILL MOVE TO THE MAINE COAST BY FRIDAY MORNING...DRAGGING A STRONG COLD FRONT THROUGH THE REGION TONIGHT. FRIDAY THE STORM AND ITS UPPER LEVEL DISTURBANCE WILL LIFT NORTHEAST THROUGH THE ST LAWRENCE VALLEY. FRIDAY NIGHT THROUGH THE WEEKEND SURFACE HIGH PRESSURE WILL BUILD FROM THE UPPER GREAT PLAINS INTO ACROSS THE GREAT LAKES REGION. WHILE IT WILL BE FAIR MUCH OF THE TIME THIS WEEKEND...A DISTURBANCE ALOFT MAY PRODUCE AN ISOLATED SHOWER. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS FROM THE CENTRAL CATSKILLS AND BERKSHIRES ON NORTH. LOCALLY HEAVY RAIN IS LIKELY. CURRENT AREA 12Z SOUNDINGS NOT VERY UNSTABLE...AND WITH CLOUD COVER ASSOCIATED WITH CURRENT AND UPSTREAM CONVECTION...NOT MUCH IF ANY SUN TODAY...AND NOT A WHOLE LOT OF SURFACE HEATING. NUDGED TEMPERATURES DOWN A DEGREE OR TWO. SOME THINNING OF THE CLOUD COVER IN THE EASTERN GREAT LAKES AND PARTS OF THE OHIO VALLEY...BUT WILL ARRIVE HERE TOO LATE FOR MUCH IF ANY SUNSHINE. WEAK UPPER ENERGY IN EASTERN OH VALLEY WILL EXIT BY EARLY AFTERNOON...THEN STRONGER MAIN UPPER IMPULSE IN WESTERN GREAT LAKES WILL APPROACH. SURFACE LOW OVER LAKE ONTARIO WILL TRACK THROUGH THE REGION TONIGHT SUPPORTED BY STRONGER UPPER IMPULSE. STRONG LOW LEVEL JET DEVELOPING IN SOUTHERN GREAT LAKES AND OH VALLEY...AND DEEP DRYING SEEN IN WATER VAPOR IMAGERY AS STRONG UPPER IMPULSE TRACKS INTO OUR REGION THIS EVENING AND OVERNIGHT. BEST CHANCES FOR SEVERE THUNDERSTORMS TODAY LOOK TO BE IN THE CATSKILLS AND TACONICS WHERE SOME SURFACE HEATING COULD TAKE PLACE...ALONG AND SOUTH OF A WEAK WARM FRONT/DEW POINT BOUNDARY. STILL...WITH DYNAMICS MOVING INTO THE REGION LATER...KEEPING WORDING OF GUSTY WINDS AND SMALL HAIL EVERYWHERE...AS LOCAL CONVERGENCE AND OROGRAPHIC LIFT COULD ENHANCE ANY THUNDERSTORM. LOCALLY HEAVY RAIN LIKELY AS WELL THROUGH THIS EVENING. && .SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY NIGHT/... MDLS PRETTY MUCH IN A AGREEMENT...UNLIKE A FEW DAYS AGO. 500 HPA CUT OFF AND ITS ASSOCIATED COLD POOL KEEP STEEP LAPSE RATE AND THREAT OF -SHRA OVER FCA FRI...BUT MAINLY N TIER. HIGH PRESSURE SLOWLY BUILDS ACROSS THE GRTLKS REGION FOR THE WEEKEND. WHILE ON THE SFC THAT WOULD BODE FOR A FAIR WEATHER WEEKEND...THERE ARE A FEW CONCERNS. AT 500HPA FULL LATITUDE TROF REMAINS FM QUEBEC DOWN SPINE OF APPALACHIANS...AS WELL AS THE ASSOCIATE COLD POOL ALOFT. WHILE THE GFS SHOWS NO PCPN ACRS RGN...NAM SUGGUEST SCT AFTN -SHRA SAT. FOR NOW WILL CARRY A SLIGHT CHC SAT. SUNDAY THE GFS CUTS OFF THE TROF OVR NJ. AT FIRST LACK OF MOISTURE KEEPS SKIES PC...AND THREAT OF PCPN OUT OF RGN. BUT IT IS A CUT OFF. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE 500 HPA TROF OVER THE REGION SHARPENS AND DIGS SOUTH ALONG THE EAST COAST SATURDAY INTO SUNDAY...AS THE RIDGE TO THE WEST MIGRATES FROM THE PLAINS TO THE UPPER MISSISSIPPI VALLEY. A SURFACE HIGH OVER THE WESTERN GREAT LAKES BUILDS SOUTH AND SLIGHTLY EAST AS A LOW JUST EAST OF DELMARVA DRIFTS SLOWLY EAST INTO THE ATLANTIC. ON SUNDAY A CUTOFF LOW FORMS OVER SOUTHERN NJ AND THE TROF STALLS OVER THE HUDSON VALLEY...AS THE SURFACE LOW TURNS NORTH AND MOVES TO EAST OF CAPE COD AND THE HIGH DRIFTS SLOWLY EAST. ON MONDAY THE CUTOFF LOW BEGINS TO LIFT OUT TO THE NORTH AS THE RIDGE TO THE WEST CONTINUES TO MOVE SLOWLY EAST. A COLD FRONT DROPS SOUTH OUT OF CENTRAL CANADA AND WEAKENS AND DISSIPATES AS IT STALLS CLOSE TO THE REGION MONDAY NIGHT AND TUESDAY. MEANWHILE THE LARGE 500 HPA HIGH TO THE WEST BEGINS TO MOVE INTO THE REGION...SETTING UP WHAT APPEARS TO BE A CLASSIC BERMUDA HIGH BY WEDNESDAY AFTERNOON... WHICH LOOKS LIKE IT WILL DOMINATE OUR WEATHER INTO THURSDAY... WHICH WILL RESULT IN SULTRY WEATHER WITH HIGHS IN THE 80S TO NEAR 90 AND AFTERNOON SHOWERS AND THUNDERSTORMS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AREA OF SHOWERS...WITH A FEW RUMBLES OF THUNDER...ARE TRACKING THROUGH EASTERN AND NORTHERN NY. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER CENTRAL AND WESTERN NY. MVFR CEILINGS AND VISIBILITIES WILL PREVAIL WHEN IT IS NOT RAINING...THEN BE REDUCED TO IFR AND LIFR DURING SHOWERS AND THUNDERSTORMS. SINCE THE SHOWERS AND THUNDERSTORMS WILL NOT BE CONTINUOUS...WENT TEMPO IN ALL AREAS FOR THE IFR/LIFR THIS AFTERNOON. THERE IS VERY LITTLE WIND...BUT A LIGHT SOUTH WIND WILL OCCUR FROM TIME TO TIME. SHOWERS AND THUNDERSTORMS WIL BECOME MORE WIDELY SCATTERED THIS EVENING...THEN ONE MORE LINE OF SCATTERED SHOWERS AND THUNDERSTORMS IS POSSIBLE LATE THIS EVENING AND DURING THE EARLY MORNING HOURS ASSOCIATED WITH A COLD FRONT. BY SUNRISE...MANY AREAS WILL SEE PATCHY FOG...THEN AFTER SUNRISE CONDITIONS GO IFR EVERYWHERE. FRI...MAINLY VFR...BUT MVFR POSSIBLE WITH A ISOLAD SHRAS. SAT...VFR...NO SIG WX. SUN...VFR...NO SIG WX. MON...VFR/MVFR...WDLY SCT SHRAS. && .HYDROLOGY... A SERIES OF DISTURBANCES MOVING ALONG A WARM FRONT THAT HAS BECOME STATIONARY ALONG THE NEW YORK PENNSYLVANIA BORDER BROUGHT A QUARTER OF AN INCH TO AN INCH OF RAINFALL TO MOST OF THE THE HYDRO SERVICE AREA....WITH ISOLATED AMOUNTS UP TO TWO INCHES FROM THE CAPITAL REGION INTO SOUTHERN VERMONT AND BERKSHIRE COUNTY. AN AREA OF LOW PRESSURE...ITS ASSOCIATED PREFRONTAL TROUGH...AND COLD FRONT WILL BRING MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE REGION THIS AFTERNOON INTO TONIGHT. BASIN RAINFALL ESTIMATES OF A HALF AN INCH TO AN INCH WILL BE COMMON WITH LOCALLY HIGHER AMOUNTS UP TO TWO INCHES IN THE HEAVIER CONVECTIVE DOWNPOURS. SOME SCATTERED SHOWERS WILL LINGER ON FRIDAY WITH A DRYING TREND AS LOW PRESSURE PULLS NORTHEAST AND A BROAD AREA OF HIGH PRESSURE BUILDS IN FROM THE UPPER MIDWEST. A CUTOFF LOW MAY FORM OVER THE REGION ON THE WEEKEND PRODUCING SCT SHOWERS LATE IN THE WEEKEND AND EARLY NEXT WEEK. RIVER FLOWS REMAIN AT NORMAL TO BELOW NORMAL LEVELS FOR MID JULY. ANY RAINFALL IN THE NEAR TERM MAY CAUSE SOME QUICK RISES ON STREAMS...PONDING OF WATER OR POOR DRAINAGE FLOODING...BUT NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED AT THIS TIME. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && AVIATION...NAS
Hazardous weather outlook, Jul 19, 9:09 AM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 909 AM EDT THU JUL 19 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-201315- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 909 AM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT INCREASING THREAT OF THUNDERSTORMS TODAY INTO TONIGHT. SOME STORMS MAY BECOME SEVERE...WITH THE GREATEST THREAT DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 1:45 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 145 PM EDT THU JUL 19 2007 CTZ001-013-NYZ065-066-191845- WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-NORTHERN LITCHFIELD CT- SOUTHERN LITCHFIELD CT- 145 PM EDT THU JUL 19 2007 ...STRONG THUNDERSTORMS IN DUTCHESS COUNTY...HEADED FOR LITCHFIELD COUNTY... AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH... FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PINE PLAINS TO WAPPINGERS FALLS...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF RHINEBECK TO 7 MILES NORTH OF BEACON...AND MOVING EAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR... MYERS CORNER AND MILLBROOK BY 150 PM EDT MILLERTON AND HOPEWELL JUNCTION BY 155 PM EDT AMENIA BY 200 PM EDT SHARON AND DOVER PLAINS BY 205 PM EDT FALLS VILLAGE BY 210 PM EDT KENT AND WINGDALE BY 215 PM EDT NAS
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:39 AM EDT | Dense Fog Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.